MAUDE Adverse Event Report: COOK INC UNIVERSA FIRM URETERAL STENT SET; FAD STENT, URETERAL

COOK INC UNIVERSA FIRM URETERAL STENT SET; FAD STENT, URETERAL
Model Number G23399
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 02/27/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: cook standard guide wire, boston scientific laser fiber, terumo guide wire, flexible cystoscope.(b)(6).(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, a patient had a universa firm ureteral stent placed (b)(6) 2019.On (b)(6) 2019, the physician attempted removal of the stent with flexible cystoscopy and local anesthesia and was unsuccessful.Later that same day, the patient underwent general anesthesia laser removal of encrusted stent.The stent was removed after an extended period of time.No additional consequences to the patient have been reported as occurring.Additional details regarding the patient and event have been requested.At this time, no additional information has been provided.
 
Event or Problem Description
There is no new patient or event information to report.
 
Additional Manufacturer Narrative
Additional information.Investigation evaluation: reviews of complaint history, device history record, manufacturing instructions, quality control data and the instructions for use(ifu) were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record found no non-conformances related to the reported failure mode.A review of complaint history records shows no other complaints associated with the complaint device lot.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: "the universa® firm stents must not remain indwelling more than twelve (12) months.The universa® soft stents must not remain indwelling more than six (6) months.If the patient¿s status permits, the stent may be replaced with a new stent." "these stents are not intended as permanent indwelling devices." "tether should be removed if stent is to remain indwelling longer than 14 days." "do not force components during removal or replacement.Carefully remove the components if any resistance is encountered." "individual variations of interaction between stents and the urinary system are unpredictable." "periodic evaluation via cystoscopic, radiographic, or ultrasonic means is suggested.The stent must be replaced if encrustation hampers drainage." the device is supplied with instructions for use which includes cautions which refer to monitoring for stent encrustation and that individual variations of interaction between stents and the urinary system are unpredictable.A clinical assessment of the complaint was carried out which was inconclusive; however, the most probable contributing factors of this event are human anatomy/disease state related.The clinical assessment also stated that the fact that stents are in the urinary tract already predisposes the device to urine¿s elements.Ureteral stent encrustation is a known inherent risk of the device.The rate and severity of encrustation is influenced by many factors.The cause of the complaint is attributable to encrustation a known inherent risk of the device.The complaint was confirmed based on the customers testimony.A review of production processes, quality inspection documentation and the device history records did not observe any specific issues with current manufacturing or quality controls that may have contributed to this incident.The risk analysis for this failure mode was reviewed, and it was determined that no additional risk mitigating activity is required.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
UNIVERSA FIRM URETERAL STENT SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8610071
Report Number1820334-2019-01113
Device Sequence Number16718044
Product Code FAD
UDI-Device Identifier10827002233994
UDI-Public(01)10827002233994(17)211217(10)NS9388342
Combination Product (Y/N)N
Initial Reporter CountryGB
PMA/510(K) Number
K961446
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/17/2021
Device Model NumberG23399
Device Catalogue NumberUFH-528-RT1
Device Lot NumberNS9388342
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/29/2019
Supplement Date Received by Manufacturer08/01/2019
Initial Report FDA Received Date05/14/2019
Supplement Report FDA Received Date08/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age44 YR
Patient Weight112